LUV-BEING-NANA
60,000-79,999 SparkPoints 68,645
SparkPoints
 

Thyroid struggles...hairloss

Thursday, August 22, 2013

Any other hypothyroid sufferers continually struggle with hair loss? I see fluctuations of how much I lose, but today was ridiculous! If I have many days like this I won't have much hair left! This is what came out in my morning shower:




That does not include what came out when I put some leave in conditioner in it, nor what came out as I blow dried. I have two spots that are thinning on my scalp, but so far I can cover them easily.

Any suggestions, hints, helps....anything?

I take 75mg Synthroid daily. I watch my diet closely to make sure I am getting all my vitamins and minerals. I don't return to the doctor until November 8th.

Feeling a little desperate...
Share This Post With Others
Member Comments About This Blog Post
  • MZZCHIEF
    You're at the age where many women start perimenopause.
    Changes in estrogen levels can also contribute to hair loss.
    Be sure to get adequate protein!
    You may need to add a bit of T3 to your T4?

    This blog is a year old so I'm wondering if this problem resolved?
    I'm hoping the answer to that is "YES"!
    Be well!
    : )
    Mzzchief
    2203 days ago
  • MAMISHELI53
    That's interesting - my hair has been thinning over the years, and I hadn't thought of thyroid. I'm due for a checkup next month so I'll ask my doctor about it. Sorry I haven't any advice! Shel
    2583 days ago
  • AQUAGIRL08
    I am right there with you on this one. Since March, I've lost between 1/2 and 1/3 (depending on the location on my head) of my hair. I've had to cut it much shorter and wear it in layers to cover the spots where you can see my scalp. Yikes! My doctor started me on 5,000 mcg of Biotin. I am 3 weeks into taking it and already my fingernails and the hair on my legs are both growing like crazy. The hair on my head has slowed it's fallout (thank goodness!). I've read that it can take as much as 6 months for the Biotin to help the hair on your head. I'll try anything at this point! My doctor said women can take Biotin but he doesn't recommend it for men because men tend to start growing hair in strange places. Example - in their ears and on their back. He said men usually have to use Rogaine but women can start with Biotin. I hope this helps you. Good luck!
    2584 days ago
  • ROMANTILLY
    Hair loss is one of the side effects of Synthroid. You may need to switch to another medication. I had the same side effect when I took Synthroid and my doc switched me to Levothyroxine. The generic for Levo is on back order, so your doc would have to write for the Mylan brand of Levothyroxine. It is the only thing available.
    2584 days ago
  • CAROLYN0107
    I have hyperthyroidism due to a goiter and nodules. I have not had problems with hair loss though. I think you should call the Dr. office and check with his or her nurse. Explain that you're having lots of hair loss and ask if you need to have your bloodwork done again to see if the dose of Synthroid that you're taking is the correct one. The nurse can check with the Dr. You might not need to make a trip to the Dr except for the bloodraw. I think if you are really well regulated on the medicine that you should not have symptoms.
    Here's an article to check out: http://www.synthroid.com/prescripti
    on/rightdose.aspx
    Also, I believe you're taking 75 mcg (micrograms) not 75 mg.

    I pray you'll get this resolved.
    emoticon
    2584 days ago
  • ANGIE121
    Hi there! I do not have hypothyroid so i do not know about that...I do know I was completely bald at 1 time (Breast Cancer) from the chemo...I took Biotin eveyday when i was finally done w/ the chemo...It helped my hair growth alot! Of course check w/ your DR. to ensure it will not infere w/ any of your other medication....You can buy it anywhere, Im in California not sure what state your in bu Walmart, and place that sells vitamins...Hope that helps! God bless
    2584 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.